Aa
Aa
A
A
A
Close
Avatar universal

NEED ANSWERS ON METHADONE DETOX

Can anyone, from experience tell me how hard (in detail) it would be to detox from methadone. I have been on it for four weeks now. I started on 20 mg. and presently on 50 mg. How long will it take? How should I do it? cold turkey or taper? if taper how long? what schedule? Will it be bad enough where I will not be able to work? Will tapering make it easier or will that just prolong the misery?. If anyone could share his/her experiences it would be greatly appreciated.

                                                                                            Thank You for your replies
12 Responses
Sort by: Helpful Oldest Newest
199177 tn?1490498534
I have not taken it but we have had many that have .I am sure someone will post .From what I do know I would suggest you taper down  if possable all of the way CTing off of 50mgs I am sure would be hell.
Helpful - 0
Avatar universal
Depends on alot of things........................have you ever taken it befor? 4 weeks isnt too long so maybe it wont be so bad I was on it for over a year the 3rd time and I am on day 40 or so , I am still sick! It seems the longer you are on it the worse it is but that said everyones detox is the worst for that person. What got you on to methadone?? Id have to say from my experience methadone is the worst drug to be addicted to so runaway from it while you can. If you can get help from a doc Id highly rcomend it. And if you get away from the evils of methadone then stay away from it forever. Id have to say also you WILL need a few days from work cause none the less youll experience some kind of discomfort. It can be from nausia ,vomiting, shaking, insomnia and restless legs (my personal worst) sweating, bone pain and muscle pain ,ect. It can be pretty horrible but like I said 4 weeks isnt long so maybe youll get away with minimal pain and discomfort. I quit the first time after 1 month and i only had excessive sweating. I also take clonazepam every night so that had to have helped. If you have any questions please feel free to message me. I am not the best to question on this subject cause I have the least clean time out of others on here. But anything I can do to help.................................let me know. I tried everything this time around to try to escape the withdrrawls so that is something I have experience in.


SC
Helpful - 0
Avatar universal
M-done is one of the more vicious maintainace drugs available, and the most commonly utilized.   The best method I have found is to taper down weekly in such a way that you are not in horrible discomfort.  Ten mgs a week for instance.  50, 40, 30, 20, 10, 10, 10 and then 20mgs once every two days for a week.  This worked for me in the beginning.  However, you should know that methatdone has an extremely high relapse rate for the simple fact that it stays with you for much longer than a basic analgesic.  You may find that your best bet for recovery may lie with the suboxone route.  Many say that it is expensive, however, add what you are spending now up and you may find you'll actually be saving tons. Good luck.  Don't forget it's not you... it's the drugs!!
Helpful - 0
Avatar universal
BTW I have been a pill addict almost my entire life and Ive tried all other ways to use including smoking and shooting. I have been on methadone 3 times trying to quit the other drugs. I have cold turkey detoxed from every opiate out there. I also cold turkey detoxed the methadone this time around and yes it is really bad but to do a taper will only keep you on the methadone longer making detox worse. I have heard ppl say there is no good mg to detox off. Alot of ppl on here jumped off at a higher dose then your on. I ct at only 20 mg but its still horrible. So befor you jump from one drug to another or try to taper  be aware this could cause you worse withdrawls. Basically the done has a really long half life so no matter what mg you jump off at you will feel sick by the second or third day. SADINMICHIGAN is the pesron who really helped me with my first few days with advice and stuff I am sure she will message you or respond here soon. We have the same views on done.

Good LUCK and you can do this..................

sc
Helpful - 0
547883 tn?1218792426
JUMP OFF right now, dont tapper, you probably havnt ****** up much if its only five weeks you maybe OK, i do know this that from 60mg to 1mg the pain is or can be exactly the same, so just go cold turkey, im thinking you got it in the bag only having it for five weeks, but who knows. i dropped off cold turkey 40mg for over 12 months last dose was 80mg ( my way of saying goodby) dont tapper dont stay any longer get off that **** and fast. Its horrible. im at day 16 CT methadone.
Helpful - 0
547883 tn?1218792426
if you do go through withdrawal your looking at 36 hours of wrything pain and thats just the start then you will be aching and pulling your hair out, but like i said four weeks you mighy just feel a little anxious, who knows, give it your best shot
Helpful - 0
Avatar universal
I totally agree with the majority of the responses .... and I did it  - just quit - it will be he** but it will get done.....methadone takes a long time to get past - - dont let yourself get discouraged .........  keep at it and best of luck to you -
Helpful - 0
Avatar universal
Once you are off the 'done for at least 3 or four days- in full blown WD- IF you just can't stand it any more, going on Suboxone for a short term has worked for many people. It has worked for my son who tapered to 20 mgs of MD (after two years/ high dose of 95mg). In the last 3 months he has tapered down to .25 mgs of suboxone every three days. His WD's have been mild.He will be done very soon. The trick is to have a plan and stick to it. If you have the fortitude to do the CT it is a shorter- albeit more intense road. But there are alternatives to going back out or back to the MD. Good luck on ya.
Helpful - 0
Avatar universal
I agree with Genix...JUMP NOW!! Don't wait another day. If you can spare your self from going what I have had to go through getting off that ****..do it..Shabbycat has had an experience like I did..There was no getting better in a few weeks..the thing about methadone is someone can jump off at 30 and suffer the worst w/ds and someone can jump off 65 and barely break a sweat..sooo it's all individual but one things for sure is..you will have w/ds.. I can't beg you enough to just get off it now. I went cold off 65 mg..I was on that dose about 14 months. Keep posting we will all be here..Good Luck
Helpful - 0
Avatar universal
I AGREE WITH EVERY ONE 14 YRS CLEAN NOW. WAS ON METHODONE WAY BACK HORRIBLE DRUG GETS IN YOUR BONES............................JUST GET OFF GET TO SOME 12 STEP MEETINGS............. GOOD LUCK.YOU CAN DO IT.JUST KEEP TALKING TO PEOPLE
Helpful - 0
Avatar universal
Makinit, You should do whats best for you, what makes you feel comfortable, everyone has different views & opinions on detoxing off methadone, but honestly it is up to you to decide whats best for you. I did a slow taper off 90mgs, then jumped off at 2mgs, & with a few exceptions, my symtoms were no different then others who have jumped off methadone at higher mgs, but everyone is different. Do make sure you have lots of support & give yourself time to recover. Penelope
Helpful - 0
569676 tn?1315641158
Hey man,

Like I said I did....  I was at a holding dose of 600mgs of methadone daily I dropped to 100mgs at once suffered miserably for two weeks, went three days without, started at a dose of 30mgs, felt ok not great though.... Stayed at 30mgs for two weeks, went three days without and inducted on suboxone.  

Started 3 months ago at 16 mgs, I made my most recent jump to 1mg last month with little wd's very tolerable, My next jump is .5mg then off.  You can do this, you just have to do what is right for you.

One thing I will agree with is this will not come witout some form of pain physically and mentally.  Hang in there man.

Henry
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.